Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

August 6, 2018Peach County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2018, 5:46 PM EDT for Peach County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2018, 5:46 PM EDT (21:46 UTC)
Expired
Aug 6, 2018, 6:15 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Wind
40

County Peach County, GA

The radar

The Robins AFB radar (KJGX), 29 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1948 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

940 
WWUS82 KFFC 062146
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT MON AUG 6 2018
 
GAZ082-094-095-062215-
Peach GA-Bibb GA-Houston GA-
546 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHERN
BIBB AND NORTHEASTERN HOUSTON COUNTIES UNTIL 615 PM EDT...

At 546 PM EDT...a strong thunderstorm was over Centerville, or 12
miles north of Perry...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Warner Robins, Centerville, Byron, Robins Air Force Base, Elberta and
Middle Georgia Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3250 8369 3269 8378 3269 8374 3272 8378
      3275 8378 3272 8362 3270 8361 3267 8361
      3266 8357 3262 8354 3261 8355 3258 8354
TIME...MOT...LOC 2146Z 336DEG 14KT 3264 8369 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:50 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 6, 2:50 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
250 PM EDT Mon Aug 6 2018

.SHORT TERM /Tonight through Tuesday Night/...

Not much change to the recent trends expected over the next 36
hours. Weak, flat, upper ridge slowly breaks down further, but
remains basically in place over the region. Diurnal convection
firing this afternoon will peak in coverage between now and sundown,
then diminish overnight with a repeat of the pattern again tomorrow.
Highest POPs (though still chance at best) will be over the higher
terrain of the north where some orographic help is available and
across central Georgia in the vicinity of a weak surface trough that
lingers across the area. Moderate instability with decent mid-level
lapse rates keeps the chance for a few strong to marginally severe
thunderstorms in the picture early this evening and again tomorrow
afternoon and evening. Temperatures will remain a bit above seasonal
normals, but Heat Indices are expected to remain below advisory
levels through tomorrow.

20

.LONG TERM /Wednesday through Monday/...

Models are in fairly good agreement through the long term.  Weak
high pressure at the surface and ridging aloft will start to break
down early Wednesday. An elongated trough with energy confined
across the Canadian territories will shift a front toward the area
Thursday, draping it across the region by Friday. This front will
becoming stationary across our region, eventually washing out until
a more potent system and associated front crosses the region late
Monday/early Tuesday.

This pattern will result in a chance of showers/thunderstorms,
especially across north GA Thursday and Friday as the front
approaches and becomes stationary. Where this front resides will be
the focus for convection through at least Saturday night.  A
deepening trough diving into the mid-west will mean an increase in
convective coverage Sunday. Deep southerly flow tapping into the GOM
becomes juxtapose with the better dynamics aloft. The front
associated with this system will not clear the area until after
peaking heating Monday, thus we can expect another active
afternoon/evening. Conditions look to improve Tuesday if the front
is able to be a clean sweep of the region.

Based on the aforementioned conditions expected in the long term,
we are not forecasting any organized large scale event.  However,
given the ingredients with the latter storm system/front, we may
have more organized strong storms during Sunday and Monday
afternoons/evenings.

Temperatures will be slightly above normal Wednesday into Thursday,
but as cloud cover and precipitation chances increase Friday through
Monday, expect temperature to be AOB climo.

26

PREV DISCUSSION... /Issued 408 AM EDT Mon Aug 6 2018/

LONG TERM /Tuesday Night through Sunday/...
The upper level ridge will flatten Wednesday as a weak trough
approaches from the northwest pushing a weakening surface front
across the forecast area. This boundary will focus convection
through the end of the week across the forecast area. Extended
models diverge by the weekend, as far as the upper trough. The
GFS maintains a more progressive solution, sliding the trough axis
over the forecast area while ECMWF develops a cutoff upper level
low around the Mid MS valley, hanging up the passage of the
frontal boundary, which would lead to continued high rain/storm
chances. Either way good chance pops seem reasonable through the
weekend. Guidance temperatures look to be near normal through the
periods and see no reason to deviate.

Atwell

&&

.AVIATION...
18Z Update...

VFR conditions are expected to predominate across the forecast area
through most of this forecast period. Local MVFR or lower
visibilities will develop between 06Z and 14Z, however I do not
anticipate any impacts at the TAF sites at this time. Isolated to
scattered convection is expected, generally between 18Z and and 06Z,
both this afternoon/evening and again tomorrow. Winds will be light
and somewhat variable in direction, generally 6kt or less, but will
favor southwest through northwest.

//ATL Confidence...18Z Update...

Medium on TSRA coverage/likelihood.
High on all other elements

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  92  73  91 /  30  30  20  40
Atlanta         74  92  74  91 /  30  30  20  40
Blairsville     68  87  69  84 /  30  30  20  50
Cartersville    72  92  73  91 /  30  30  20  50
Columbus        75  95  75  93 /  30  40  30  30
Gainesville     73  92  73  91 /  30  30  20  40
Macon           74  93  75  91 /  30  30  30  30
Rome            72  92  73  91 /  30  30  20  50
Peachtree City  73  94  73  91 /  30  30  20  40
Vidalia         74  92  74  93 /  30  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....26
AVIATION...20
Hazardous weather outlook, Aug 6, 2:33 PM EDT, 3 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
233 PM EDT Mon Aug 6 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071845-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
233 PM EDT Mon Aug 6 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected through this afternoon
and evening. Thunderstorms that do develop could be strong with
gusty winds, dangerous lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered showers and thunderstorms are expected each day, with
increasing chances Thursday through Sunday. Widespread severe
weather is not anticipated, however, some storms could produce
strong winds, frequent lightning and heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta or on Twitter by tagging @NWSAtlanta.

In the hours before

Special weather statement, Aug 6, 5:13 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT MON AUG 6 2018

GAZ109-062145-
Dodge GA-
513 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR DODGE COUNTY UNTIL 545 PM EDT...

At 513 PM EDT...a strong thunderstorm was near Gresston, or near
Eastman...moving south at 25 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Eastman, Dubois, Gresston, Plainfield, Yonkers, Roddy and
Godwinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3213 8331 3214 8332 3216 8331 3218 8329
      3219 8331 3232 8329 3234 8329 3240 8321
      3236 8310 3223 8304 3214 8300 3212 8332
TIME...MOT...LOC 2113Z 356DEG 23KT 3227 8319

WIND...40MPH
Special weather statement, Aug 6, 5:19 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
519 PM EDT MON AUG 6 2018

GAZ108-062145-
Wilcox GA-
519 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILCOX COUNTY UNTIL
545 PM EDT...

At 518 PM EDT...a strong thunderstorm was over Antioch Church, or 7
miles southwest of Abbeville...moving southeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rochelle, Antioch Church and Owensboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3185 8351 3190 8351 3200 8336 3185 8318
      3185 8321 3184 8321
TIME...MOT...LOC 2118Z 323DEG 16KT 3190 8338

WIND...40MPH
Special weather statement, Aug 6, 5:29 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT MON AUG 6 2018

GAZ110>112-062145-
Wheeler GA-Telfair GA-Montgomery GA-
529 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHEELER...EASTERN
TELFAIR AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 545 PM EDT...

At 529 PM EDT...a strong thunderstorm was near Lumber City, or near
Hazlehurst...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lumber City, Uvalda, Alston and Charlotteville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3200 8272 3210 8249 3204 8247 3197 8248
      3196 8250 3195 8248 3195 8249 3196 8253
      3196 8257 3193 8259 3194 8260 3192 8265
      3192 8268 3191 8268 3190 8269 3190 8270
      3189 8271 3187 8275
TIME...MOT...LOC 2129Z 332DEG 11KT 3193 8262

WIND...40MPH
Special weather statement, Aug 6, 5:34 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
534 PM EDT MON AUG 6 2018

GAZ104-062200-
Sumter GA-
534 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER COUNTY UNTIL
600 PM EDT...

At 534 PM EDT...a strong thunderstorm was over Maddox, or near
Americus...moving southwest at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Leslie, Sumter, Huntington, Maddox and Croxton Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3190 8437 3192 8438 3195 8443 3211 8425
      3201 8408 3192 8408 3192 8434 3187 8434
TIME...MOT...LOC 2134Z 034DEG 10KT 3201 8422

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 6, 5:44 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
544 PM EDT MON AUG 6 2018

GAZ072-082-083-062215-
Bibb GA-Jones GA-Twiggs GA-
544 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BIBB...SOUTHEASTERN
JONES AND NORTHWESTERN TWIGGS COUNTIES UNTIL 615 PM EDT...

At 544 PM EDT...a strong thunderstorm was over Franklinton, or near
Macon...moving south at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Cross Keys, Dry Branch, Postell, Mountain Springs,
Griswoldville, Franklinton, Fitzpatrick and Ripley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3293 8361 3290 8342 3265 8337 3278 8363
TIME...MOT...LOC 2144Z 001DEG 15KT 3283 8354

WIND...40MPH
Special weather statement, Aug 6, 5:46 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
546 PM EDT MON AUG 6 2018

GAZ082-094-095-062215-
Peach GA-Bibb GA-Houston GA-
546 PM EDT MON AUG 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEACH...SOUTHERN
BIBB AND NORTHEASTERN HOUSTON COUNTIES UNTIL 615 PM EDT...

At 546 PM EDT...a strong thunderstorm was over Centerville, or 12
miles north of Perry...moving southeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Warner Robins, Centerville, Byron, Robins Air Force Base, Elberta and
Middle Georgia Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3250 8369 3269 8378 3269 8374 3272 8378
      3275 8378 3272 8362 3270 8361 3267 8361
      3266 8357 3262 8354 3261 8355 3258 8354
TIME...MOT...LOC 2146Z 336DEG 14KT 3264 8369

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:51 PM EDTSpecial Weather StatementFFCTreutlen24 min
Aug 5, 9:29 PM EDTSpecial Weather StatementFFCTreutlen31 min
Aug 6, 2:45 PM EDTSpecial Weather StatementFFCJefferson30 min
Aug 6, 2:52 PM EDTSevere Thunderstorm WarningFFCJefferson53 min
Aug 6, 3:43 PM EDTSpecial Weather StatementFFCEmanuel32 min
Aug 6, 4:03 PM EDTSpecial Weather StatementFFCTelfair27 min
Aug 6, 4:06 PM EDTSpecial Weather StatementFFCMontgomery24 min
Aug 6, 4:20 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair25 min
Aug 6, 4:32 PM EDTSpecial Weather StatementFFCMontgomery28 min
Aug 6, 4:38 PM EDTSevere Thunderstorm WarningFFCMontgomery, Wheeler52 min
Aug 6, 4:50 PM EDTSpecial Weather StatementFFCTelfair25 min
Aug 6, 4:51 PM EDTSpecial Weather StatementFFCPulaski24 min
Aug 6, 5:01 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs, Wheeler29 min
Aug 6, 5:13 PM EDTSpecial Weather StatementFFCDodge32 min
Aug 6, 5:19 PM EDTSpecial Weather StatementFFCWilcox26 min
Aug 6, 5:29 PM EDTSpecial Weather StatementFFCWheeler16 min
Aug 6, 5:34 PM EDTSpecial Weather StatementFFCSumter26 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCTwiggs31 min
Aug 6, 6:11 PM EDTSpecial Weather StatementFFCWebster34 min
Aug 6, 6:13 PM EDTSpecial Weather StatementFFCTwiggs32 min
Aug 6, 6:43 PM EDTSpecial Weather StatementFFCTwiggs32 min
Aug 6, 6:50 PM EDTSpecial Weather StatementFFCWebster25 min
Aug 6, 7:13 PM EDTSpecial Weather StatementFFCMarion, Webster32 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.